Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 13, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Oct 13, 2021, 1:37 PM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 1:37 PM EDT (17:37 UTC)
Expired
Oct 13, 2021, 2:15 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 10 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS82 KMFL 131737
SPSMFL

Special Weather Statement
National Weather Service Miami FL
137 PM EDT Wed Oct 13 2021
 
FLZ073-074-131815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
137 PM EDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...

At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection Krome And Kendall Drive, or 7
miles north of The Redland, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
The Redland, Kendall, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, Sunset, The
Crossings, The Hammocks, Glenvar Heights, Tamiami, Kendall West,
Inlikita, Three Lakes and Westwood Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2576 8045 2570 8033 2553 8051 2566 8062
TIME...MOT...LOC 1737Z 045DEG 6KT 2566 8051 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 13, 1:21 PM EDT, 16 minutes earlier.

Area forecast discussion, Oct 13, 1:21 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
121 PM EDT Wed Oct 13 2021

.AVIATION(18Z TAFS)...

VFR will prevail away from storms through the TAF. The best chance
for storms will be late this afternoon and early this evening at
APF. The bulk of the ongoing shower activity has pushed west of
our east coast terminals. Early tomorrow morning isolated to
scattered showers will move inland across the east coast and could
impact those terminals once again.

&&

.PREV DISCUSSION... (Issued 820 AM EDT Wed Oct 13 2021)

UPDATE...

With the lack of large-scale forcing for ascent, we'll rely on the
convergent easterly flow to force showers along the east coast
this morning, and eventually storms across the interior once flow
turns onshore along the west coast. Relatively poor lapse rates
and unimpressive wet microburst indicators suggest more run of
the mill type storms this afternoon with sub-severe gusts most
likely.

AVIATION(12Z TAFS)...

VFR will prevail through the TAF. Easterly flow will dominate,
except at APF when flow will become onshore later in the
afternoon. A shower or two remain most likely at PBI this morning,
with the majority of convection developing west of the east coast
terminals later this afternoon.

PREV DISCUSSION... (Issued 256 AM EDT Wed Oct 13 2021)

SHORT TERM...
Today

Water vapor imagery continues to reveal the presence of an upper
level low over the Bahamian Islands, with a gradual southward drift
towards the tropical latitudes. A modest moisture profile on the
order of roughly 1.8 in PWI in addition to deep east/northeasterly
flow will continue to support scattered showers and thunderstorms
across the region today. Convection should gradually initiate along
the east coast, then continue a westward progression towards the
interior/Gulf coast by the mid afternoon/evening hours. Most
activity that does develop today should be of the garden variety
type, although effective bulk shear values around 20-25 kt indicate
that some cell organization could occur and result in perhaps a few
overachieving storms today due capable of producing expansive cold
pools and hence wind gusts up to around 40 mph. With that said,
drier air aloft, upper level subsidence, and meager mid-level lapse
rates will limit convective intensity today. Latest model guidance
does show a relatively pronounced QPF signal along metro portions of
southwest Florida, so this area will need to be monitored for
localized flooding potential this afternoon and into the evening.

Thursday

By Thursday, expansive upper level ridging extends from the Gulf of
Mexico over the Florida peninsula, with a broad surface high
pressure materializing in relation with this feature and drifting
southward. The nature of this environment will cause unfavorable
storm conditions, mainly owing to warming temperatures aloft and the
advection of a slightly drier airmass. Rainfall chances will still
remain, with the greatest chances being over the southern half other
CWFA. The lack of deeper moisture and forcing will result in mostly
short-lived convection, with less of a localized flooding threat
compared to today.

LONG TERM (Friday- Early Next Week)...

Friday And This Weekend...

 The upper level low will have moved well Southwest of the region
with Friday being a transition day with northeasterly flow and some
drying of the mid-levels. Still enough low-level moisture for some
showers and storms but overall coverage should be lower than
previous days. As we move into the weekend drier air moves in across
South Florida with lower POPs and low coverage of showers and
storms. A front will be the focus for convection working its way
across the SE CONUS and into the Florida peninsula. However, that
convection and forcing will remain north of the region this weekend

Early Next Week...

As we begin next week easterly flow will return with a moisture
influx from the Caribbean and Gulf of Mexico ahead of the
aforementioned stalling front. Location of the front stalling and
dying will be something to monitor but it looks to be the usual just
north of South Florida, typical for this time of year. There will be
quite the dewpoint gradient from South Florida to dry in north
Florida behind the front. We will remain in the moist warm sector
with higher rain chances early next week compared to the weekend
with scattered showers and thunderstorms. Highest coverage looks to
be over the east coast in the mornings before shifting towards the
interior and Gulf coast in the afternoon and evening given the
easterly wind flow.

Highs will be in the mid to upper 80s with some areas potentially
getting to 90 degrees. Heat indices will be in the lower to mid 90s
over most areas. Lows will be in the 70s each night over South
Florida through the long term.

AVIATION(06Z TAFS)...
VFR conditions are expected to prevail across the TAF sites
through most of the forecast period. Intermittent bouts of
SHRA/TSRA may impact the east coast terminals around 18-22Z, then
gradually moving towards the interior and west coast with timing
around 19-23Z. Brief sub-VFR impacts due to reductions in CIGs/VIS
could become realized over affected locations. Winds generally
ENE around 5-10 kt, then light and variable around 02-04Z.

MARINE...
An upper level disturbance will tap into remnant moisture,
allowing for scattered shower and thunderstorm develop through at
least Thursday. The greatest coverage is anticipated over the
Atlantic waters. Outside of locally gusty winds with showers and
storms, light to moderate winds and small waves should generally
keep benign marine conditions intact, as high pressure
progressively builds into the region. A 1 to 2 ft long period
swell will gradually move into the coastal Palm Beach waters in
association with an area of low pressure off the Carolina coast.

BEACHES...
Minor coastal flooding is possible along the coast of Palm Beach
County today during high tide, though impacts should be
isolated/minimal. The rip current risk will gradually increase for
the east coast beaches this week, especially for the Palm Beaches
where a small long period swell remains present.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  88  75  88 /  30  50  30  30
West Kendall     74  89  73  90 /  30  50  30  40
Opa-Locka        75  88  75  89 /  30  50  20  30
Homestead        74  87  74  87 /  30  50  30  40
Fort Lauderdale  76  87  75  87 /  30  50  20  20
N Ft Lauderdale  76  87  75  87 /  30  40  20  20
Pembroke Pines   75  87  74  88 /  30  50  20  30
West Palm Beach  75  87  74  87 /  20  40  10  20
Boca Raton       76  87  75  87 /  20  40  20  20
Naples           74  89  73  90 /  30  30  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Harrigan
Today through Thursday and Marine...Bhatti
Thursday Night through Tuesday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 13, 9:55 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
955 AM EDT Wed Oct 13 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
955 AM EDT Wed Oct 13 2021

...SCATTERED STORMS WITH LOCALIZED URBAN/STREET FLOODING POSSIBLE...
...MODERATE RIP CURRENT RISK FOR COASTAL PALM BEACH COUNTY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms are possible
through this evening, with the greatest chances being over the
interior and Gulf coast. Locally gusty winds and frequent lightning
may accompany developing thunderstorms.

Flooding: Isolated urban/street flooding will be possible with slow-
moving showers and thunderstorms today, mainly over metro portions
of southwest Florida.

Waterspouts: Conditions are favorable for waterspouts today across
the Atlantic waters.

Rip Currents: A minor swell event and easterly flow will result in a
moderate risk for rip currents along coastal Palm Beach County.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The rip current risk will remain intact for the east coast beaches
of South Florida this week, primarily for coastal Palm Beach County.

Minor tidal flooding of vulnerable low-lying areas along the
Atlantic coast remains possible around high tide each day.

Isolated showers and thunderstorms are possible through the weekend
and into early next with ahead of an approaching front. Main impacts
will be gusty winds, lightning, and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 13, 1:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Wed Oct 13 2021

FLZ073-074-131815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
137 PM EDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...

At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection Krome And Kendall Drive, or 7
miles north of The Redland, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
The Redland, Kendall, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, Sunset, The
Crossings, The Hammocks, Glenvar Heights, Tamiami, Kendall West,
Inlikita, Three Lakes and Westwood Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2576 8045 2570 8033 2553 8051 2566 8062
TIME...MOT...LOC 1737Z 045DEG 6KT 2566 8051

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RF

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.